MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00
Medical Device Problem Codes Thermal Decomposition of Device (1071); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Livanova (b)(4) manufactures the s5 system.The incident occurred in (b)(6).If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a burning smell was generated from an s5 system after about 45 minutes after the start of the battery test.The machine was turned off.There was no report of user injury.
 
Additional Manufacturer Narrative
Through follow-up communication livanova (b)(4) learned, that the reported malfunction was fixed by replacing an internal circuit board.Visual inspection showed burnt components, of which pictures have been provided.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The reported error message and following burning smell likely to cause or contribute to death or serious injury to the patient, as the malfunction affected a non-clinical functionality of the device.Based on the new information, the defective component could not lead to any hazardous situation for the user, following its burning.According to the above, the event has been re-evaluated as non reportable.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich
MDR Report Key8517089
Report Number9611109-2019-00252
Device Sequence Number1515329
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public010403381790090011181126
Combination Product (Y/N)N
Initial Reporter CountryAG
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-50-00
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1